Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 9, NWS New Orleans, LA

March 11, 2000Livingston Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Mar 11, 2000, 6:05 AM CST for Livingston Parish, Louisiana. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 11, 2000, 6:05 AM CST (12:05 UTC)
Expired
Mar 11, 2000, 6:30 AM CST
In force
25 min
Issued by
NWS New Orleans, LA
Area
Whole counties

County Livingston Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 0.1 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2000-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 348 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2000-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
348 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
805 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
250 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 111207
SVRNEW
LAC063-111230-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
605 AM CST SAT MAR 11 2000

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LIVINGSTON PARISH IN SOUTHEAST LOUISIANA

* UNTIL 630 AM CST

* AT 605 AM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 3 MILES SOUTH OF WALKER...MOVING EAST AT 40
  MPH.

* SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...
  SPRINGFIELD
  LIVINGSTON
  KILLIAN
  
TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAStT OFFICE IN
NEW ORLEANS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 3:30 AM CST, 2 hours 35 minutes earlier.

Area forecast discussion, Mar 11, 3:30 AM CST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
330 AM CST SAT MAR 11 2000

FORECAST PROBLEM SEEMS TO BE UPFRONT WITHIN THE UPCOMING 6 TO 9
HOURS AS THE COLD FRONT AND ASSOCIATED CONVECTION SWINGS THROUGH OUR
CWA THIS MORNING. AT 09Z THE FRONT WAS IN EXTREME W LA HAVING JUST
MOVED THROUGH KLCH. THE PRE-FRONTAL BOUNDARY EXTENDED FROM
TUSCALOOSA AL TO KSIL AND WAS NEARLY STATIONARY AS ITS MESO-HIGH WAS
WEAKENING OVER KBTR. AM GROWING CONCERNED THAT THE PRE-FRONTAL
BOUNDARY MAY RE-IGNITE OVER THE METRO NEW ORLEANS AREA IF AN HOUR OR
TWO OF WARMING TAKES PLACE PRIOR TO THE ACTUAL FRONTAL PASSAGE. AS A
RESULT WILL MAINTAIN 30 PERCENT POPS FOR THIS MORNING ACROSS THE
CWA...THE N AND W FOR LINGERING LIGHT RAINFALL AND THE S AND E FOR
ANTICIPATED SCATTERED BUT UNCERTAIN CONVECTION. WAS USING THE ETA
MODEL WHICH SEEMS TO HAVE A BETTER HANDLE OVERALL BUT DOES HOLD ON
TO PCPN THROUGH THIS EVENING DESPITE 10 PERCENT COLUMN RH. WILL SHOW
RAIN PRETTY MUCH CONFINED TO THE MORNING HOURS.

TEMPS MAY BE A BIT TRICKY THIS MORNING AS SOME WARMING MAY OCCUR
PARTICULARLY S OF THE TIDAL LAKES FOLLOWED BY COLD AIR ADVECTION. AS
A RESULT WILL GO A TAD HIGHER ON DAYTIME HIGHS IN THE KNEW METRO
AREA AND ALONG THE MS GULF COAST WITH TEMPS FALLING OR STEADY DURING
THE AFTERNOON. WILL PROBABLY HOLD ON TO CLOUDINESS UNTIL H70 TROUGH
PASSES THROUGH THIS EVENING.

IN THE EXTENDED...MRF SHOWING BROAD WAVELENGTH TROUGHING OCCURRING
OVER THE CENTRAL AND INTERMOUNTAIN WESTERN U.S. WITH A FRONTAL
BOUNDARY BECOMING STRAGGLED OVER THE MIDDLE GULF...WILL HAVE TO
CONSIDER POSSIBILITIES FOR A WEST GULF LOW OR OPEN WAVE DEVELOPMENT
WHICH CAN PLACE A BIG CONTINGENCY ON THE EXTENDED FORECAST PERIOD
TUE AND WED.

MCB 63/36/64/35 3000    BTR 65/39/65/39 3000
MSY 71/46/64/42 3000    BIX 74/45/64/45 3000

.NEW...SMALL CRAFT ADVISORY IS IN EFFECT FOR ATCHAFALAYA RIVER
       TO PASCAGOULA INCLUDING LAKES PONTCHARTRAIN AND MAUREPAS.
LA...NONE.
MS...NONE.
24

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.